started · updated
Antalya hospitalizes 16 people following botox complications
Sixteen individuals have been hospitalized at Akdeniz University Hospital in Antalya after suffering complications following cosmetic botox procedures over the last three months. The patients presented with severe neurological symptoms, including difficulty breathing, swallowing, and speaking, as well as significant muscle weakness.
Three patients required intensive care, while others required respiratory support. Medical experts noted that the symptoms are consistent with botulinum toxin poisoning, potentially caused by the use of unregulated substances or procedures performed by unqualified individuals. One patient alleged that a doctor's secretary, rather than a medical professional, performed the injection.
Authorities have launched an investigation into the unauthorized practitioners and locations where these procedures were conducted. Seven recent cases have been reported to judicial authorities due to the severity of the patients' conditions.